Association between adverse reactions and pharmaceutical interventions in a teaching hospital

Authors

  • JOSIANE MOREIRA DA COSTA
  • FABIANA SILVESTRE DOS SANTOS
  • POLLYANNA EVELYN FREITAS

Keywords:

Health service for the aged, Pharmaceutical care, Hospitalization

Abstract

Aim: To describe the profile of patients followed by clinical pharmacists in a teaching hospital, and identify the association between the suspected adverse reaction (AR) to drugs, and the performance of pharmaceutical interventions. Methods: Cross-sectional study, which included patients followed from March 2013 to March 2014, admitted to a teaching hospital. The data was collected through reports issued by the computerized system, followed by conducting bivariate analysis, by calculating the odds ratio (OR). Results: 173 patients were followed, and 100 (57.8%) were female. The mean age was 74.7 years and the average length of stay was 34.9 days. Were identified 34 patients with AR , using the Naranjo algorithm. When comparing two groups that presented and didn´t present AR, and the realization of pharmaceutical interventions, identified a positive association between exposure to AR and pharmacist´s interventions (OR: 4.1318; confidence interval: 1.7656 to 9 , 6694; z: 3.270; p: 0.0011). Amusing, the lack of a temporal analysis of the occurrence of ER and implementation of interventions can not be concluded. The interventions may have occurred after the RAM, in order to solve them, or before them, if the monitoring process contributed to the identification of AR. Conclusion: The study suggests a higher chance of occurrence of pharmaceutical interventions in patients with RAM. It is suggested to carry out studies that include a temporal analysis of the occurrence of RAM and implementation of pharmaceutical interventions, so that the possible contributions of clinical pharmacy service can be better identified and analyzed.

Downloads

Download data is not yet available.

Published

2019-03-11

How to Cite

1.
COSTA JMD, SANTOS FSD, FREITAS PE. Association between adverse reactions and pharmaceutical interventions in a teaching hospital. Rev Bras Farm Hosp Serv Saude [Internet]. 2019Mar.11 [cited 2023Feb.8];7(2). Available from: https://rbfhss.org.br/sbrafh/article/view/251

Issue

Section

ARTIGOS PUBLICADOS

Most read articles by the same author(s)

1 2 > >>